Jump to content
ClusterBusters
Sign in to follow this  
kat_92

Ramp up. Need help

Recommended Posts

Hey guys, 

headaches have been getting worse lately. I upped my verap from 2 80 mg per day to 4 80 mg per day. Been on the d3 since last year but nothing seems to be helping. Is it really possible to have shaddows and atypical clusters every day for a whole year before having clusters actually behaving more like clusters? I am extremely discouraged and I feel like I am running out of options. O2 tanks are 78$ per tank so I need to try and conserve. Pain is starting to get more sharp. Starts at the back of my head (base of my neck), behind my left ear, left eye, and left upper teeth. Pain will occasionally (rarely) throb behind my right eye for a few seconds. I almost wish my headaches behaved like one specific thing so I could pin point. My headaches started July 6, 2019. I am wondering since that date is approaching, could be reason for the ramp up? Thanks for any advice 

Kat 

Share this post


Link to post
Share on other sites

I wish I had answers for you Kat! It is hard with the presentation of your symptoms and such to say 'Oh yea, those are CH.' I just don't have a good answer to that one. 

The ramp-up at the same time of year does sound like it of course. CCH's have that occur. And some people begin with not so 'typical' CH, only to have it become more obviously CH over time.

On the other hand, because there is one, you are on the Extended Release Verap. The short acting works better. As in you take it three times a day, not twice. Patients have a better response to the short acting version. Can you get your doctor to change that so that you can try it? And 320mg/day is a fairly low dose. So, you could get the short acting and go a bit higher to see if that does a better job. Just make sure that your BP is okay with a higher dose. 

You are taking the full D3 Regimen, right? The vitamins all work together. Have you added Benadryl? Sorry, I don't recall. 

Hugs!!!

  • Like 3

Share this post


Link to post
Share on other sites

Still on the d3 religiously. Only taking the multivitamin early in the am as to not clash with the verap. How do you know I am on the ER? I am just wondering. 

Thank you for the info and hugs :(

kat 

Share this post


Link to post
Share on other sites

Taking it twice a day means it is extended release. The regular one you take three times a day. Your script likely says  'ER' on it. Not sure why, but the old fast acting works better for us.

 

  • Like 1

Share this post


Link to post
Share on other sites

Ohhhh okay @spiny that makes sense. It actually only says verapamil 80 mg on the bottle and I asked the pharmacist today and she said it didn’t say it anywhere on my script. I will call the neurologist tomorrow and switch it. It’s been almost a month and they are getting worse. So possibly I don’t have ch after all? I just find it so hard to believe that nothing works for me. I can’t be that rare of a case! I have been crying constantly. I hope this gets easier over the years 

Share this post


Link to post
Share on other sites

Kat I am so sorry you are having a hard time.  Can you tell me about the whole multi vitamin and verapamil thing?  I take them all together.  

 

Thanks,

Chrissy

Share this post


Link to post
Share on other sites

@dehabel

multivitams contain calcium and Batch suggests taking it 8 hours apart from verapamil since it’s a calcium channel blocker

  • Like 2

Share this post


Link to post
Share on other sites

@spiny 

so I skipped the melatonin last night and just did Benadryl and skipped my 6 am headache. I woke up with one a few days and not today! Maybe the melatonin was making it worse? I will continue experimenting and let you know. Do you have success with melatonin? 

Kat 

  • Like 1

Share this post


Link to post
Share on other sites

For the last year, I have just done the Benadryl. In the past, during cycle, I did both. Now, with the D3 and a bit of maintenance, I have not had a cycle in over two years. Not to say that I don't get the occasional break-through or random hits, I do. But they are milder and usually a one of, not the four brutal hits that I was accustomed to in cycle. Life is good. :)

  • Like 1

Share this post


Link to post
Share on other sites

@spiny from what you have said you started out chronic and eventually went episodic? We’re there big differences in your headaches? I have been on the d3 for a year now and I don’t think it’s making a difference. I see so many people get success from it I hope I can too :/ 

Share this post


Link to post
Share on other sites

Kat, I was a mild chronic early in my CH career. My hits were daily, but with a low level of pain. Then I got a 10 year break. That ended when I sipped a beer and got hit almost 15 years ago. That was quite the surprise. The pain level went way up!

This time around I have been Episodic with 6 to 8 months cycles beginning in September every year. I get four hits a night and they last exactly 2.25 hours with a 15 minute break between hits. Lack of sleep becomes a real issue as I only sleep two hours in twenty four. 

Have you had your D levels tested? 

Share this post


Link to post
Share on other sites

@spiny wow that’s quite the history? Even with daily d3 regimen your hits are that strong and frequent during a cycle? That stinks. Yes I had my d levels tested a year ago and I am due for another blood test in 2 months. My d levels were quite low. I don’t remember the numbers. My doc gave me the green light for the regimen. 

Share this post


Link to post
Share on other sites

That was my cycle pattern before I started the D3 Regimen. The first year, I had lower level pain and slower ramp-up with incoming hits. I continued on the regimen all year and the following year is when I got the relief that I have now. It took a while for me to get full relief. I suspect it was because I was in high cycle when I began the vitamins. Also, I had one false start on it as I took the B vitamins. That I could not handle as the B12 made my tongue peel, which was a misery for about 10 days. :huh:

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×